MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT300
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Vitrectomy (2643); No Code Available (3191)
Date of Event 11/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2017.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zxt300 17.0 diopter intraocular lens (iol) was implanted in the left eye (os) on (b)(6) 2017 using a capsular tension ring (ctr).Once the lens was in the capsular bag, the doctor started moving the lens around and the iol ended up popping out of the capsular bag and caused it to tear.The doctor tried performing a reverse optic capture, but he iol didn't stay well-centered and he couldn't suture it into good position either.Post-operatively, because the lens didn't stay centered, the doctor attempted a lens repositioning procedure on (b)(6) 2017, but was unable to keep the lens centered.Also, a pars plana vitrectomy was performed after the lens repositioning.The lens was later explanted on (b)(6) 2017 and the replacement lens was a non-amo lens.There was no patient injury post-operatively.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 01/12/2018.Device returned to manufacturer? yes.Device evaluation: the sample was returned to the manufacturer.Visual inspection at 12x microscope magnification was performed.It can be seen that the lens was contaminated and it was cut in the middle probably to make explant possible.The complaint cannot be confirmed.Manufacturing record review: manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no similar complaints were received for this production order number to date.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7145939
Report Number9614546-2017-01257
Device Sequence Number1132621
Product Code POE
UDI-Device Identifier05050474606326
UDI-Public(01)05050474606326(17)210829
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/29/2021
Device Model NumberZXT300
Device Catalogue NumberZXT300U170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2018
Initial Date Received by Manufacturer 11/27/2017
Supplement Date Received by Manufacturer03/13/2018
Initial Report FDA Received Date12/26/2017
Supplement Report FDA Received Date04/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CAPSULAR TENSION RING, SERIAL (B)(4)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR